Alert archive / Iowa / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 68, NWS Des Moines, IA

July 6, 20164 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jul 6, 2016, 8:25 AM CDT for 4 counties in Iowa. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2016, 8:25 AM CDT (13:25 UTC)
Expired
Jul 6, 2016, 9:15 AM CDT
In force
50 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Appanoose County, IA, Davis County, IA, Monroe County, IA, Wapello County, IA

The radar

The Des Moines radar (KDMX), 139 km from the middle of the area, began a volume at 13:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 8:48 AM CDTTSTM WND DMG4 Ne Blakesburg, IASPOTTER REPORTED MANY BRANCHES DOWN AND AN OAK TREE ON A CAR. DELAYED REPORT, TIME RADAR ESTIMATED.
Jul 6, 8:56 AM CDTTSTM WND DMGOttumwa, IAPOWER LINES DOWN IN TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 1.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2016-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2016-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -188 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-530 J/kg
Mixed-layer LCL
1741 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-188 m²/s²
0-3 km storm-relative helicity
-90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

458 
WUUS53 KDMX 061325
SVRDMX
IAC007-051-135-179-061415-
/O.NEW.KDMX.SV.W.0068.160706T1325Z-160706T1415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
825 AM CDT WED JUL 6 2016

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MONROE COUNTY IN SOUTH CENTRAL IOWA...
  WAPELLO COUNTY IN SOUTHEASTERN IOWA...
  NORTHEASTERN APPANOOSE COUNTY IN SOUTH CENTRAL IOWA...
  NORTHERN DAVIS COUNTY IN SOUTHEASTERN IOWA...

* UNTIL 915 AM CDT

* AT 825 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAKE
  SUNDOWN...OR 12 MILES SOUTHEAST OF ALBIA...MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  OTTUMWA...OTTUMWA INDUSTRIAL AIRPORT...LAKE SUNDOWN...ELDON...
  AGENCY...BLAKESBURG...DRAKESVILLE...FLORIS...UNIONVILLE AND LAKE
  WAPELLO STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4073 9268 4096 9278 4116 9235 4116 9234
      4090 9218 4081 9218
TIME...MOT...LOC 1325Z 248DEG 20KT 4088 9265 

HAIL...1.00IN
WIND...60MPH
 
$$

ZOGG
4 follow-up statements
904 
WWUS53 KDMX 061343
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
843 AM CDT WED JUL 6 2016

IAC007-135-061351-
/O.CAN.KDMX.SV.W.0068.000000T0000Z-160706T1415Z/
MONROE IA-APPANOOSE IA-
843 AM CDT WED JUL 6 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONROE AND
NORTHEASTERN APPANOOSE COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 4074 9264 4103 9264 4116 9235 4116 9234
      4090 9218 4081 9218
TIME...MOT...LOC 1341Z 242DEG 22KT 4094 9257 

$$

IAC051-179-061415-
/O.CON.KDMX.SV.W.0068.000000T0000Z-160706T1415Z/
WAPELLO IA-DAVIS IA-
843 AM CDT WED JUL 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR WAPELLO AND NORTHERN DAVIS COUNTIES...

AT 841 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF OTTUMWA...MOVING NORTHEAST AT 25 MPH. ADDITIONAL STRONG TO SEVERE
THUNDERSTORMS WERE LOCATED OVER NORTHERN DAVIS COUNTY...BETWEEN
FLORIS AND DAVIS...ALSO MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
OTTUMWA...OTTUMWA INDUSTRIAL AIRPORT...ELDON...AGENCY...BLAKESBURG...
DRAKESVILLE...FLORIS AND LAKE WAPELLO STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4074 9264 4103 9264 4116 9235 4116 9234
      4090 9218 4081 9218
TIME...MOT...LOC 1341Z 242DEG 22KT 4094 9257 

HAIL...1.00IN
WIND...60MPH
 
$$

ZOGG
244 
WWUS53 KDMX 061358
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
858 AM CDT WED JUL 6 2016

IAC051-179-061415-
/O.CON.KDMX.SV.W.0068.000000T0000Z-160706T1415Z/
WAPELLO IA-DAVIS IA-
858 AM CDT WED JUL 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR WAPELLO AND NORTHEASTERN DAVIS COUNTIES...

AT 857 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OTTUMWA...
MOVING EAST AT 25 MPH. ADDITIONAL STRONG TO SEVERE THUNDERSTORMS
WERE LOCATED OVER NORTHERN DAVIS COUNTY...5 MILES WEST OF
FLORIS...ALSO MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
OTTUMWA...OTTUMWA INDUSTRIAL AIRPORT...ELDON...AGENCY AND FLORIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4077 9244 4103 9264 4116 9235 4116 9234
      4090 9218 4081 9218
TIME...MOT...LOC 1357Z 248DEG 20KT 4097 9246 

HAIL...1.00IN
WIND...60MPH
 
$$

ZOGG
648 
WWUS53 KDMX 061406
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
906 AM CDT WED JUL 6 2016

IAC051-179-061415-
/O.CON.KDMX.SV.W.0068.000000T0000Z-160706T1415Z/
WAPELLO IA-DAVIS IA-
906 AM CDT WED JUL 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR CENTRAL WAPELLO AND NORTHEASTERN DAVIS COUNTIES...

AT 906 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OTTUMWA...
MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
OTTUMWA...OTTUMWA INDUSTRIAL AIRPORT...ELDON...AGENCY...FLORIS AND
CHILLICOTHE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4079 9234 4106 9258 4116 9235 4116 9234
      4090 9218 4081 9218
TIME...MOT...LOC 1406Z 249DEG 39KT 4099 9231 

HAIL...1.00IN
WIND...60MPH
 
$$

ZOGG
245 
WWUS53 KDMX 061411
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
911 AM CDT WED JUL 6 2016

IAC051-179-061421-
/O.EXP.KDMX.SV.W.0068.000000T0000Z-160706T1415Z/
WAPELLO IA-DAVIS IA-
911 AM CDT WED JUL 6 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WAPELLO AND
NORTHEASTERN DAVIS COUNTIES WILL EXPIRE AT 915 AM CDT...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY
RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4079 9234 4106 9258 4116 9235 4116 9234
      4090 9218 4081 9218
TIME...MOT...LOC 1411Z 248DEG 20KT 4100 9229 

$$

ZOGG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 6:45 AM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Jul 6, 6:45 AM CDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
645 AM CDT Wed Jul 6 2016

.SHORT TERM.../Today/
Issued at 402 AM CDT Wed Jul 6 2016

We will be dealing with left over convection from last night through
the morning mainly across the far South but as forcing exits to the
East and theta-e advection weakens through the morning storms should
die out/exit to the Southeast leaving the rest of the day relatively
dry once again.  We will have plenty of moisture around and ample
instability.  A quasi-stationary boundary will also be in place
across the Southern into central Iowa but I believe that once the
morning convection exits we will remain dry for much of the day
until a decent shortwave once again pushes in from the West late
afternoon/tonight.  This is when the forcing and theta-e advection
increase substantially.  Also...better shear comes into play from
06z to 12z with a relative lull through the day.

As for the morning convection...storms will be pulsey and borderline
severe and while I cannot rule out a couple severe storms...due to
their pulsey nature...they will be hard to warn for.  We will be
very warm again today but cloud cover and storms will keep temps
from getting out of hand.  Heat indices across the South may touch
100 today but it would likely only be for an hour or two and with
the expected cloud cover today...confidence in that even occurring
is very low.

.LONG TERM.../Tonight through Tuesday/
Issued at 402 AM CDT Wed Jul 6 2016

The weather will remain quite active into Thursday with several
bouts of possibly high end severe weather possible. The period may
begin with little in the way of precip but attention focused
upstream into South Dakota and Nebraska. Extreme instability with
MLCapes possibly exceeding 5K j/kg will again build into the
Missouri River Valley, including portions of Iowa. Although the
exact location of the warm front will be uncertain due to how
convective outflow plays out today, and its associated convergence
may not be great, large scale forcing with the current NW CONUS
short wave should reach the plains during peak heating overwhelming
any deficiencies and initiating an MCS. The situation may be very
similar to what happened across Minnesota today with that MCS
rolling through Iowa overnight instead of the Upper Mississippi
Valley. With the uncertainty in place, the NCAR Hi Res Ensemble
seems like a quite reasonable piece of guidance and suggests the
MCS would track across northern Iowa where highest PoPs have been
placed. Much like today, damaging wind and large hail would be
quite possible along with locally heavy rains. QLCS/leading edge
tornadoes could not be ruled out either depending on the strength
and orientation of 0-3km shear. The airmass will be conducive for
heavy rain production but the forward propagating nature of the
MCS and ambient dry conditions in many areas may offset the flash
flooding potential somewhat so no headlines have been issued as of
yet. East central sections of the forecast area already have low
Flash Flood Guidance values however and were hit with moderate
rains tonight so they would be most prone and monitored for future
watches.

Confidence in details remains unclear into Thursday as well with MCS
possibly just lingering around sunrise. Previous convection will
again affect synoptic and mesoscale boundary location but all models
suggest some sort of surface feature and associated convergence into
Iowa during peak heating with another very unstable airmass in
place. The parent short wave tracking across the northern Plains
will provide more than sufficient lift to develop another MCS. All
modes of severe weather will be possible during this episode,
including supercells due to increasing deep shear sagging south
and east into Iowa. Agree with SPC Enhanced outlook and would not
be surprised to eventually see an upgrade to Moderate considering
the degree of lift over the very unstable airmass. Regarding
temperatures and heat indices (HI), the amount of recovery
Thursday is somewhat questionable due to uncertain convective
trends but high dewpoints into the mid 70s may again boost the HI
to 100F or more over the south half. This being below criteria and
low confidence precludes any heat headlines however.

Whatever occurs should exit overnight leading to drier conditions
and less humidity to start the weekend with upper level ridging
building into the central Plains. Confidence is not high with the
ECMWF suggesting the low end of potential, but chances are re-
introduced Saturday Night into Sunday for warm advection precip as
the progressive pattern gets up back into return flow. The pattern
should continue to amplify into next week with continued warm
advection leading up to more surface forcing potential around Monday
or Tuesday when confidence is higher.

&&

.AVIATION.../For the 12Z TAFS through 12Z Thursday morning/
Issued at 645 AM CDT Wed Jul 6 2016

Thunderstorms diminishing across the far South this morning will
leave mainly VFR cigs across TAF locations but KOTM may have brief
MVFR conditions.  Thunderstorms redevelop aft 22z with widespread
MVFR conditions and local IFR conditions.  Some storms will be
capable of 40-60kt winds...heavy rainfall and large hail...
especially Northern TAF locations.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...None.

&&

SHORT TERM...FAB
LONG TERM...Small
AVIATION...FAB
Hazardous weather outlook, Jul 6, 4:57 AM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
457 AM CDT WED JUL 6 2016

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-071100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
457 AM CDT WED JUL 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS ARE POSSIBLE SOUTH AND EAST TODAY BUT STORMS
WILL BECOME MORE LIKELY TONIGHT...ESPECIALLY NORTH. THERE IS A
SLIGHT RISK OF SEVERE WEATHER WITH DAMAGING WIND...LARGE HAIL AND
LOCALLY HEAVY RAINS ALL POSSIBLE. THOUGH NOT THE GREATEST
THREAT...A BRIEF TORNADO WOULD ALSO BE POSSIBLE. FLASH FLOODING
IS ALSO POSSIBLE NORTH AND EAST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE LIKELY THURSDAY...ESPECIALLY LATE OVER CENTRAL
AND EASTERN SECTIONS. THERE IS A SLIGHT RISK OF SEVERE WEATHER
SOUTHWEST...AND A HIGHER ENHANCED RISK ELSEWHERE. ALL FORMS OF
SEVERE WEATHER ARE POSSIBLE INCLUDING DAMAGING WIND...LARGE
HAIL...TORNADOES AND LOCALLY HEAVY RAINS.

OTHER LESSER THUNDERSTORM CHANCES RETURN TO THE FORECAST LATE IN THE
WEEKEND AND INTO EARLY NEXT WEEK. THE SEVERE WEATHER POTENTIAL FOR
THESE TIMES WILL BE BETTER DETERMINED IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD VERY WELL BE NEEDED THROUGH THURSDAY
EVENING...ESPECIALLY TONIGHT AND AGAIN LATE THURSDAY.

SMALL

In the hours before

Special weather statement, Jul 6, 4:46 AM CDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
446 AM CDT WED JUL 6 2016

IAZ070-081-082-092-093-061200-
CASS-ADAMS-UNION-TAYLOR-RINGGOLD-
INCLUDING THE CITIES OF...ATLANTIC...CORNING...CRESTON...
BEDFORD...LENOX...NEW MARKET...MOUNT AYR
446 AM CDT WED JUL 6 2016

...STRONG THUNDERSTORMS MOVING IN FROM THE WEST...

STRONG THUNDERSTORMS ARE MOVING INTO FAR SOUTHERN IOWA THIS
MORNING. THESE STORMS PRODUCED WIND GUSTS NEAR 50 MPH AT RED OAK
AS WELL AS HEAVY RAINFALL. THESE STRONG WIND GUSTS AND HEAVY RAIN
CAN BE EXPECTED AS THEY CONTINUE ACROSS SOUTHERN IOWA.  HAIL TO
THE SIZE OF NICKELS IS ALSO LIKELY.  THE STORMS ARE MOVING TO THE
EAST SOUTHEAST AT 25 MPH AND WILL AFFECT CORNING AND BEDFORD BY
530 AM.

FAB
Local storm report, Jul 6, 6:04 AM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
604 AM CDT WED JUL 6 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     TSTM WND DMG     STORY CITY              42.19N 93.59W
07/06/2016                   STORY              IA   EMERGENCY MNGR

            A FEW 3-4 INCH TREE BRANCHES DOWN. RELAYED
            FROM LAW ENFORCEMENT.

1215 AM     TSTM WND DMG     OGDEN                   42.04N 94.03W
07/06/2016                   BOONE              IA   EMERGENCY MNGR

            2-4" TREE BRANCHES DOWN, MAINLY NORTH SIDE
            OF TOWN. TIME ESTIMATED BY RADAR.

1151 PM     TSTM WND GST     3 SE JOLLEY             42.45N 94.67W
07/05/2016  M58 MPH          CALHOUN            IA   MESONET

            MEASURED BY IDOT RWIS MESONET.

1150 PM     TSTM WND GST     2 WNW CARROLL           42.08N 94.90W
07/05/2016  M59 MPH          CARROLL            IA   MESONET

            MEASURED BY IDOT RWIS MESONET SITE.

1143 PM     TSTM WND GST     3 W GLIDDEN             42.06N 94.79W
07/05/2016  M69 MPH          CARROLL            IA   AWOS

            .

1140 PM     TSTM WND GST     LAKE CITY               42.27N 94.73W
07/05/2016  M62 MPH          CALHOUN            IA   MESONET

            MEASURED BY HOME WEATHER STATION.

1132 PM     TSTM WND GST     ARCADIA                 42.09N 95.05W
07/05/2016  E65 MPH          CARROLL            IA   TRAINED SPOTTER

            QUARTER SIZED HAIL AS WELL. .

1110 PM     TSTM WND GST     DENISON                 42.02N 95.35W
07/05/2016  E75 MPH          CRAWFORD           IA   TRAINED SPOTTER

            TREE DAMAGE AT THE DENISON AIRPORT. PEA
            SIZED HAIL. WIND SPEED ESTIMATED.

1055 PM     TSTM WND DMG     SCHLESWIG               42.17N 95.43W
07/05/2016                   CRAWFORD           IA   911 CALL CENTER

            POWER LINES DOWN. FROM CRAWFORD CO DISPATCH.
            TIME ESTIMATED BY RADAR.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jul 6, 6:34 AM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
634 AM CDT WED JUL 6 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     LIGHTNING        3 NNW ELKHART           41.84N 93.53W
07/06/2016                   POLK               IA   FIRE DEPT/RESCUE

            LIGHTNING STRIKE CAUSED A FIRE.

&&

MJB
Local storm report, Jul 6, 6:42 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
642 AM CDT WED JUL 6 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1124 PM     TSTM WND DMG     LAKE VIEW               42.31N 95.05W
07/05/2016                   SAC                IA   PUBLIC

            TREES DOWN ALL AROUND TOWN. ESTIMATED 60-70
            MPH WINDS IN THE STORM. REPORT VIA SOCIAL
            MEDIA. TIME ESTIMATED VIA RADAR.

&&

MJB
Special weather statement, Jul 6, 7:27 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
727 AM CDT WED JUL 6 2016

IAZ095-096-061330-
WAYNE-APPANOOSE-
INCLUDING THE CITIES OF...CORYDON...SEYMOUR...ALLERTON...
HUMESTON...CENTERVILLE
727 AM CDT WED JUL 6 2016

...STRONG THUNDERSTORM MOVING ACROSS WAYNE COUNTY...

A THUNDERSTORM MOVING ACROSS WAYNE COUNTY IS INCREASING IN
INTENSITY AND MAY PRODUCE NICKEL HAIL AND BRIEF HEAVY RAIN BEFORE
MOVING EAST. IN ADDITION TO THE HAIL AND HEAVY RAIN...WIND GUSTS
TO 40 MPH AREA ALSO POSSIBLE.

FAB
Local storm report, Jul 6, 8:22 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
822 AM CDT WED JUL 6 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1239 AM     TSTM WND DMG     3 NE STANHOPE           42.31N 93.75W
07/06/2016                   HAMILTON           IA   LAW ENFORCEMENT

            LARGE TREE AND BRANCHES DOWN.

&&

MJB

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 10:24 PM CDTSevere Thunderstorm WarningDMXCrawford51 min
Jul 5, 10:54 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Crawford, Sac51 min
Jul 5, 11:32 PM CDTSevere Thunderstorm WarningDMXBoone, Calhoun, Carroll, Greene, Webster58 min
Jul 6, 12:14 AM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Greene, Hamilton, Hardin, Polk and 2 more46 min
Jul 6, 12:49 AM CDTSevere Thunderstorm WarningDMXDallas, Guthrie41 min
Jul 6, 1:24 AM CDTSpecial Weather StatementDMXBlack Hawk, Grundy, Marshall, Tama51 min
Jul 6, 2:03 AM CDTSpecial Weather StatementDMXPoweshiek42 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.